Drug interactions between doxycycline and Soriatane
Interactions between your drugs
doxycycline ↔ acitretin
Applies to:doxycycline and Soriatane (acitretin)
Using doxycycline together with acitretin is not recommended. Combining these medications may increase the risk of a rare but potentially serious condition caused by increased pressure in the brain. In some cases, this can lead to permanent vision loss. Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact. You should seek immediate medical attention if you develop early signs and symptoms of the condition such as headache, nausea, vomiting, and visual disturbances during treatment with either medication. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Soriatane (acitretin)
Take acitretin with food. Women must avoid all drinks, food, and medicines (including over-the-counter products) that contain alcohol while taking acitretin or for 2 months after stopping treatment. Alcoholic beverages increase the risk for birth defects while taking acitretin. Acitretin can cause severe, life-threatening birth defects if the mother takes the medication during pregnancy. Never use acitretin if you are pregnant. Both a primary and a secondary form of birth control must be used together and for at least 3 years after stopping therapy. Talk with your doctor about other possible birth control methods while you are taking acitretin. It is important that you tell your healthcare provider about all other medications that you are using including vitamins and herbs. Do not stop using your medications without talking to your doctor first.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.